Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 735758, 7 pages
http://dx.doi.org/10.1155/2015/735758
Research Article

Multiplicity of Periodic Solutions for Third-Order Nonlinear Differential Equations

1Department of Mathematics, Hunan First Normal University, Changsha, Hunan 410205, China
2Department of Mathematics, Hunan University of Science and Technology, Xiangtan, Hunan 411201, China

Received 29 November 2014; Revised 16 March 2015; Accepted 20 March 2015

Academic Editor: Alexander Klimenko

Copyright © 2015 Xuxin Yang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Bereanu and J. Mawhin, “Multiple periodic solutions of ordinary differential equations with bounded nonlinearities and ϕ-Laplacian,” NoDEA. Nonlinear Differential Equations and Applications, vol. 15, no. 1-2, pp. 159–168, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. W.-S. Cheung and J. Ren, “On the existence of periodic solutions for p-Laplacian generalized Liénard equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 60, no. 1, pp. 65–75, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. C. de Coster and P. Habets, “Upper and lower solutions in the theory of ODE boundary value problems: classical and recent results,” in Nonlinear Analysis and Boundary Value Problems for Ordinary Differential Equations, CISM-ICMS, F. Zanolin, Ed., vol. 371, pp. 1–78, Springer, New York, NY, USA, 1996. View at Google Scholar · View at MathSciNet
  4. A. Fonda and L. Ghirardelli, “Multiple periodic solutions of scalar second order differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 11, pp. 4005–4015, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. Z. Guo and J. Yu, “Multiplicity results for periodic solutions to delay differential equations via critical point theory,” Journal of Differential Equations, vol. 218, no. 1, pp. 15–35, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. A. C. Lazer, “On Schauder's fixed point theorem and forced second-order nonlinear oscillations,” Journal of Mathematical Analysis and Applications, vol. 21, pp. 421–425, 1968. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. A. C. Lazer and S. Solimini, “On periodic solutions of nonlinear differential equations with singularities,” Proceedings of the American Mathematical Society, vol. 99, no. 1, pp. 109–114, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  8. X. H. Tang and J. Jiang, “Existence and multiplicity of periodic solutions for a class of second-order Hamiltonian systems,” Computers & Mathematics with Applications, vol. 59, no. 12, pp. 3646–3655, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. Y. Wang, “Novel existence and uniqueness criteria for periodic solutions of a Duffing type p-Laplacian equation,” Applied Mathematics Letters, vol. 23, no. 4, pp. 436–439, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. X. Yang, “Multiple periodic solutions for a class of second order differential equations,” Applied Mathematics Letters, vol. 18, no. 1, pp. 91–99, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Goppold, “Information and third order ontology,” BioSystems, vol. 46, no. 1-2, pp. 169–173, 1998. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Feigenbaum, “Second-, third-, and higher-order consumption functions: a precautionary tale,” Journal of Economic Dynamics and Control, vol. 29, no. 8, pp. 1385–1425, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. P. G. Jones and P. K. Thornton, “Fitting a third-order Markov rainfall model to interpolated climate surfaces,” Agricultural and Forest Meteorology, vol. 97, no. 3, pp. 213–231, 1999. View at Publisher · View at Google Scholar · View at Scopus
  14. S. Montant, E. Freysz, and M. Couzi, “Nuclear and electronic contributions to the third-order nonlinearity in different glasses,” Optics Communications, vol. 281, no. 4, pp. 769–775, 2008. View at Publisher · View at Google Scholar · View at Scopus
  15. J. Chu and Z. Zhou, “Positive solutions for singular non-linear third-order periodic boundary value problems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 64, no. 7, pp. 1528–1542, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Z. J. Du, W. G. Ge, and M. R. Zhou, “Singular perturbations for third-order nonlinear multi-point boundary value problem,” Journal of Differential Equations, vol. 218, no. 1, pp. 69–90, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. Y. Q. Feng, “Existence and uniqueness results for a third-order implicit differential equation,” Computers & Mathematics with Applications, vol. 56, no. 10, pp. 2507–2514, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. Y. X. Li, “Positive periodic solutions for fully third-order ordinary differential equations,” Computers & Mathematics with Applications, vol. 59, no. 11, pp. 3464–3471, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. S. Mukhigulashvili, “On a periodic boundary value problem for third order linear functional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 66, no. 2, pp. 527–535, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. R. P. Agarwal, Boundary Value Problems for Higher Order Differential Equations, World Scientific Publishing, River Edge, NJ, USA, 1986. View at MathSciNet
  21. D. R. Anderson, “Green's function for a third-order generalized right focal problem,” Journal of Mathematical Analysis and Applications, vol. 288, no. 1, pp. 1–14, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. H. Brezis and J. Mawhin, “Periodic solutions of the forced relativistic pendulum,” Differential and Integral Equations, vol. 23, no. 9-10, pp. 801–810, 2010. View at Google Scholar · View at MathSciNet
  23. A. H. Nayfeh and D. Mook, Nonlinear Oscillations, Wiley, New York, NY, USA, 1979. View at MathSciNet
  24. J. Mawhin, “Global results for the forced pendulum equations,” in Handbook on Differential Equations: Ordinary Differential Equations, A. Cañada, P. Drábek, and A. Fonda, Eds., vol. 1, pp. 533–589, Elsevier, Amsterdam, The Netherlands, 2000. View at Google Scholar
  25. R. Ortega, E. Serra, and M. Tarallo, “Non-continuation of the periodic oscillations of a forced pendulum in the presence of friction,” Proceedings of the American Mathematical Society, vol. 128, no. 9, pp. 2659–2665, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. P. J. Torres, “Existence and stability of periodic solutions for second-order semilinear differential equations with a singular nonlinearity,” Proceedings of the Royal Society of Edinburgh, Section A: Mathematics, vol. 137, no. 1, pp. 195–201, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. P. Tomiczek, “Variational approach to a periodic problem with friction,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e1560–e1566, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. D. Guo and V. Lakshmikantham, Nonlinear Problem in Abstract Cones, Academic Press, New York, NY, USA, 1988. View at MathSciNet